Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 46, NWS Goodland, KS

May 24, 2011Sherman County, Wallace County, Kansas; Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at May 24, 2011, 2:25 PM MDT for Sherman County, Wallace County, Kansas; Cheyenne County, Kit Carson County, Colorado. It was in force for 65 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2011, 2:25 PM MDT (20:25 UTC)
Expired
May 24, 2011, 3:30 PM MDT
In force
65 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Cheyenne County, CO, Kit Carson County, CO, Sherman County, KS, Wallace County, KS

The radar

The Goodland radar (KGLD), 23 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 2:51 PM MDTFUNNEL CLOUD2 W Ruleton, KSFUNNEL CLOUD REPORTED ABOUT 1/4 OF THE WAY DOWN FROM CLOUD BASE.
May 24, 3:00 PM MDTTSTM WND GST 7010 Sw Goodland, KSEMPLOYEE ALSO REPORTED NICKEL-SIZED HAIL...THREE BROKEN WINDOWS AND SOME ROOF DAMAGE TO RESIDENCE.
May 24, 3:00 PM MDTTSTM WND GST 7010 Sw Goodland, KSEMPLOYEE ALSO REPORTS NICKEL-SIZED HAIL
May 24, 3:06 PM MDTTSTM WND GST 624 W Goodland, KS
May 24, 3:15 PM MDTHAIL 0.757 N Ruleton, KSESTIMATED 40-50 MPH WIND GUSTS ALSO
May 24, 3:15 PM MDTHAIL 1Goodland, KS
May 24, 3:24 PM MDTTSTM WND GST 79Goodland, KS69 KNOT WIND GUST REPORTED AT GOODLAND ASOS
May 24, 3:25 PM MDTTSTM WND DMG3 N Goodland, KSGAME WARDEN REPORTED TWO CIRCLE PIVOT IRRIGATION SYSTEMS DAMAGED. TIME ESTIMATED.
May 24, 3:30 PM MDTTSTM WND DMG2 S Goodland, KSSECTIONS OF FENCE BLOWN DOWN AS WELL AS A TREE. WIND DRIVEN HALF INCH HAIL PERSISTED FOR 20 MINUTES CAUSING HAIL DAMAGE TO TREES AND PROPERTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 12:27 PM MDTTornado WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

817 
WUUS53 KGLD 242025
SVRGLD
COC017-063-KSC181-199-242130-
/O.NEW.KGLD.SV.W.0046.110524T2025Z-110524T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
225 PM MDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
  EASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
  WESTERN SHERMAN COUNTY IN NORTHWEST KANSAS...
  NORTHERN WALLACE COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 330 PM MDT

* AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF BONNY
  RESERVOIR TO 8 MILES NORTH OF WESKAN...AND WAS MOVING EAST AT 20
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  KANORADO...RULETON AND GOODLAND.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 19.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 432 AND
450.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 148 AND 174.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 171 AND 211.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING
FOR EAST CENTRAL COLORADO AND NORTHWESTERN KANSAS.

&&

LAT...LON 3957 10179 3900 10152 3899 10225 3956 10250
TIME...MOT...LOC 2025Z 270DEG 18KT 3954 10224 3897 10200
WIND...HAIL 70MPH 1.00IN
$$

ROBINSON
2 follow-up statements
309 
WWUS53 KGLD 242042
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
242 PM MDT TUE MAY 24 2011

COC017-063-KSC181-199-242130-
/O.CON.KGLD.SV.W.0046.000000T0000Z-110524T2130Z/
CHEYENNE CO-KIT CARSON CO-SHERMAN KS-WALLACE KS-
242 PM MDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WALLACE...WESTERN SHERMAN...EASTERN KIT CARSON AND NORTHEASTERN
CHEYENNE COUNTIES UNTIL 330 PM MDT...

AT 238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF BONNY RESERVOIR
TO 8 MILES NORTH OF WESKAN...AND WAS MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  KANORADO...RULETON AND GOODLAND.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 20.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 434 AND
450.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 148 AND 174.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 179 AND 211.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

&&

LAT...LON 3956 10250 3957 10179 3900 10152 3899 10217
TIME...MOT...LOC 2041Z 270DEG 18KT 3954 10214 3897 10190
WIND...HAIL 70MPH 1.00IN
$$

ROBINSON
213 
WWUS53 KGLD 242056
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
256 PM MDT TUE MAY 24 2011

COC017-KSC199-242105-
/O.CAN.KGLD.SV.W.0046.000000T0000Z-110524T2130Z/
CHEYENNE CO-WALLACE KS-
256 PM MDT TUE MAY 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WALLACE AND
NORTHEASTERN CHEYENNE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW 
SEVERE LIMITS.

LAT...LON 3914 10159 3914 10225 3956 10250 3957 10179
TIME...MOT...LOC 2055Z 270DEG 18KT 3954 10205 3897 10181
$$

COC063-KSC181-242130-
/O.CON.KGLD.SV.W.0046.000000T0000Z-110524T2130Z/
KIT CARSON CO-SHERMAN KS-
256 PM MDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
SHERMAN AND NORTHEASTERN KIT CARSON COUNTIES UNTIL 330 PM MDT...

AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF HALE TO 7
MILES NORTHWEST OF SHARON SPRINGS...AND WAS MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  RULETON AND GOODLAND.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 19.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 434 AND
450.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 158 AND 174.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 179 AND 211.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

&&

LAT...LON 3914 10159 3914 10225 3956 10250 3957 10179
TIME...MOT...LOC 2055Z 270DEG 18KT 3954 10205 3897 10181
WIND...HAIL 70MPH 1.00IN
$$

ROBINSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 11:08 AM MDT, 3 hours 17 minutes earlier.

Area forecast discussion, May 24, 11:08 AM MDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1108 AM MDT TUE MAY 24 2011

.UPDATE...
821 AM MDT TUE MAY 24 2011

UPDATED MORNING FORECAST TO REFLECT LATEST TRENDS FOR POP/WX/QPF
AND TEMPS. WITH FIRST SHORTWAVE NOW EAST OF CWA AND LARGE SCALE
SUBSIDENCE IN PLACE LOWERED PRECIP CHANCES FOR MORNING PERIOD.
MAIN UPPER LOW CURRENTLY CENTERED OVER SOUTHCENTRAL COLORADO STILL
ON TRACK TO MOVE E-NE OVER WESTERN KANSAS THIS AFTERNOON WHEN
THUNDERSTORM ACTIVITY WILL INCREASE IN COVERAGE...SO NO CHANGES
MADE TO PRECIP FORECAST AFTER 18Z. FOR NOW SEVERE THREAT
CONTINUES TO BE ON TRACK WITH TOR...HAIL AND STRONG WINDS POSSIBLE
WITH THUNDERSTORM ACTIVITY TODAY AND TONIGHT. WILL ALSO NEED TO
MONITOR POTENTIAL HYDRO ISSUES FOR THIS AFTERNOON AND TONIGHT WITH
MOST LOCATIONS ALONG AND NORTH OF I-70 RECEIVING AROUND ONE INCH
OF RAINFALL LAST NIGHT.

DR
&&

.DISCUSSION...
155 AM MDT TUE MAY 24 2011

A TROUGH WILL MOVE INTO THE ROCKIES TODAY AND INTO NORTHWEST KANSAS
TONIGHT. THE TROUGH WILL MOVE INTO NORTHCENTRAL KANSAS BY 06Z
WEDNESDAY. BY WEDNESDAY THE TROUGH WILL BE OVER NORTHEAST KANSAS. A
RIDGE WILL BUILD EAST OF THE ROCKIES WEDNESDAY NIGHT AND THURSDAY.
ANOTHER LOW WILL MOVE EAST ACROSS THE NORTHERN ROCKIES INTO THE
NORTHERN PLAINS THURSDAY NIGHT. SURFACE LOW PRESSURE WILL BE OVER
THE NORTHERN TEXAS PANHANDLE TODAY AND MOVE INTO NORTHCENTRAL KANSAS
TONIGHT. THE SURFACE LOW WILL THEN SHIFT EAST INTO NORTHEAST KANSAS
WEDNESDAY AND NORTHERN IOWA WEDNESDAY NIGHT.

FOR TODAY/TONIGHT PLAN TO STAY WITH CURRENT DEFINITE, LIKELY AND
CHANCE POPS. INSTABILITY DOES DROP OFF BY 06Z WED AND THIS IS ALSO
REFLECTED IN THE GRIDS.  STEERING WINDS AT 7H ARE LIGHT TODAY BUT BY
00Z THE WINDS INCREASE TO 15KTS WITH EVEN STRONGER WINDS BY 06Z WED.
BASED ON THIS WOULD EXPECT THE GREATEST RISK FOR SLOW MOVING STORMS
TO DUMP HEAVY RAIN WOULD BE TODAY WITH LESS CHANCES TONIGHT.
NATIONAL GUIDANCE INDICATES A SLIGHT CHANCE FOR EXCESSIVE RAINFALL
OVER THE NORTHERN PORTION OF THE FA SO WILL LEAVE THE GRIDS WITH
MENTION OF HEAVY RAINFALL THROUGH TONIGHT. SINCE THE SOIL IS NOT
SATURATED AND THE LONG DURATION OF THE EVENT AS MENTIONED EARLIER DO
NOT SEE ANY NEED FOR A WATCH.

THE NEXT ISSUE IS WIND ON WEDNESDAY...THE SURFACE GRADIENT TIGHTENS
SIGNIFICANTLY. MET/MAV GUIDANCE INDICATE ADVISORY OR HIGH WIND
WARNING CRITERIA MAY BE MET DURING THE DAY ACROSS THE ENTIRE FA.
SINCE SEVERE WEATHER IS EXPECTED TODAY ACROSS THE FA DO NOT WANT TO
COMPLICATE THE PUBLIC UNDERSTANDING WITH A WIND HIGHLIGHT. THE
EVENING OR MID SHIFT WILL BE ABLE TO ISSUE THE APPROPRIATE
HIGHLIGHT. THE ZONES WILL HAVE MENTION OF THE STRONG WIND IN THE
TEXT AND IT WILL BE MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK TODAY.

BY EARLY WEDNESDAY EVENING THE LOW AND ITS DYNAMICS WILL BE JUST
EAST OF THE FA. SUBSIDENCE WILL MOVE IN AS A RIDGE BUILDS INTO THE
REGION. CONSEQUENTLY POPS WILL BE NIL FROM  00Z THURSDAY THROUGH 00Z
FRIDAY. ANOTHER LOW MOVES INTO THE NORTHERN PLAINS EARLY THURSDAY
EVENING. UPWARD VERTICAL VELOCITIES ARE INDICATED WITH A SHORTWAVE
THAT ROUNDS THE BASE OF THE LOW. SINCE THE MAIN DYNAMICS OF THE LOW
ARE FURTHER NORTH OVER MONTANA THERE IS SOME UNCERTAINTY ABOUT
PRECIPITATION CHANCES OVER THE NORTHERN PORTION OF THE FA. ALSO MOST
UNSTABLE CAPE IS LACKING SO LOWERED POPS TO SLIGHT CHANCE OF RW-.

MAX TEMPERATURES WILL HAVE A COOLING TREND THROUGH WEDNESDAY. HIGHS
TODAY WILL BE IN THE MID 60S AND THEN COOL TO THE MID/UPPER 50S
WEDNESDAY. TEMPERATURES WILL WARM BACK TO AROUND 70 THURSDAY. MIN
TEMPERATURES WILL BE MILD TONIGHT DUE TO CLOUDS WITH READINGS
FALLING INTO THE UPPER 40S/LOWER 50S. LOW TEMPERATURES WEDNESDAY
NIGHT WILL RANGE FROM 40 TO 45 AND THEN WARM TO THE UPPER 40S/LOWER
50S THURSDAY NIGHT.

ZONES WILL ISSUED SLIGHTLY EARLY THIS MORNING DUE TO SEVERE
THUNDERSTORM WATCH 351.

FS
&&

.AVIATION...
1108 AM MDT TUE MAY 24 2011

FOR THE 18Z TAFS...VERY COMPLICATED WEATHER SITUATION UNFOLDING
DURING THIS TAF PERIOD. UPSTREAM THUNDERSTORMS WILL CONTINUE TO
INCREASE IN COVERAGE AND INTENSITY AND SPREAD EASTWARD. SEVERE
WEATHER IS A GOOD POSSIBILITY...WITH DYNAMICS IN PLACE FOR HAIL
AND STRONG WINDS. THUNDERSTORMS WILL MOVE INTO KGLD SHORTLY AFTER
START OF THE TAF...AND KMCK AROUND 20Z. EXPECT TSTORMS TO LAST
THROUGH MID EVENING...THEN SHOWERS THROUGH THE REST OF THE PERIOD.
CIGS AND VIS WILL BE MVFR TO START...POSSIBLY IFR IN TSTORMS...THEN
BECOMING IFR/LIFR IN SHOWERS OVERNIGHT THAT WILL LAST THROUGH THE
PERIOD. WINDS ARE ALSO A CONCERN...WINDS WILL BE GUSTY
INITIALLY...HOWEVER...WINDS WILL BECOME VERY STRONG AND GUSTY
OVERNIGHT INTO TOMORROW...WITH GUSTS UP TO 45KTS AT BOTH LOCATIONS
AFT 11Z. OF COURSE...WINDS WILL BE STRONG IN AND AROUND TSTORMS.

BAS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, May 24, 10:47 AM MDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1047 AM MDT TUE MAY 24 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1047 AM MDT TUE MAY 24 2011 /1147 AM CDT TUE MAY 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE TRI-
STATE AREA THIS AFTERNOON AND EVENING. ALL ASSOCIATED THUNDERSTORM
THREATS WILL BE POSSIBLE TODAY WITH THE STRONGER STORMS...
INCLUDING LARGE HAIL...DAMAGING WINDS...HEAVY RAINFALL AND CLOUD-
TO-GROUND LIGHTNING. A TORNADO WILL ALSO BE POSSIBLE.

THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS EASTERN COLORADO
BY MIDDAY AND OVERSPREAD THE REMAINDER OF THE TRI-STATE REGION DURING
THE AFTERNOON AND EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY WITH A SLIGHT
RISK OF SEVERE WEATHER EAST OF A LINE FROM MCCOOK NEBRASKA TO
GOVE KANSAS.

A VERY WINDY DAY IS EXPECTED WEDNESDAY. NORTHWEST WIND AT 25 TO
35 MPH WITH SOME GUSTS TO 50 MPH ARE POSSIBLE ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 24, 1:49 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
149 PM MDT TUE MAY 24 2011

COZ090-242030-
YUMA COUNTY-
149 PM MDT TUE MAY 24 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 147 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM YUMA TO JOES...
MOVING NORTHEAST AT 5 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4030 10248 3958 10242 3958 10281 4030 10280
TIME...MOT...LOC 1950Z 238DEG 5KT 4009 10277 3961 10270

ROBINSON
Special weather statement, May 24, 1:53 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
153 PM MDT TUE MAY 24 2011

KSZ013-242015-
SHERMAN-
153 PM MDT TUE MAY 24 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERMAN COUNTY IN NORTHWEST KANSAS...

AT 152 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF RULETON...MOVING NORTH AT 35
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3937 10179 3932 10202 3940 10206 3957 10204
      3957 10185
TIME...MOT...LOC 1953Z 165DEG 32KT 3943 10194

ROBINSON
Local storm report, May 24, 2:07 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
207 PM MDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND GST     BURLINGTON              39.31N 102.27W
05/24/2011  M59 MPH          KIT CARSON         CO   ASOS

&&

BAS
Local storm report, May 24, 2:11 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
211 PM MDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             16 S BURLINGTON         39.07N 102.27W
05/24/2011  E1.00 INCH       KIT CARSON         CO   TRAINED SPOTTER

            HAIL BEGINNING TO COVER THE GROUND

&&

BAS
Local storm report, May 24, 2:13 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
213 PM MDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     TSTM WND GST     BURLINGTON              39.31N 102.27W
05/24/2011  M61 MPH          KIT CARSON         CO   ASOS

&&

BAS
Special weather statement, May 24, 2:23 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
223 PM MDT TUE MAY 24 2011

COZ092-KSZ027-242100-
CHEYENNE COUNTY-WALLACE-
223 PM MDT TUE MAY 24 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND
WALLACE COUNTY IN WEST CENTRAL KANSAS...

AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTH OF ARAPAHOE...MOVING NORTH AT 15
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3889 10224 3891 10195 3870 10196 3870 10205
      3861 10205 3861 10219 3861 10220
TIME...MOT...LOC 2023Z 177DEG 12KT 3869 10208

JRM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:05 PM MDTSevere Thunderstorm WarningGLDLogan, Thomas55 min
May 23, 6:48 PM MDTSevere Thunderstorm WarningGLDGove, Logan57 min
May 23, 7:00 PM MDTSevere Thunderstorm WarningGLDCheyenne, Sherman60 min
May 23, 7:38 PM MDTSevere Thunderstorm WarningGLDGove44 min
May 23, 8:38 PM MDTSpecial Weather StatementGLDCheyenne37 min
May 24, 1:22 AM MDTSpecial Weather StatementGLDWichita23 min
May 24, 1:58 AM MDTSpecial Weather StatementGLDLogan32 min
May 24, 2:17 AM MDTSevere Thunderstorm WarningGLDLogan, Wichita19 min
May 24, 2:48 AM MDTSpecial Weather StatementGLDSheridan27 min
May 24, 3:17 AM MDTSpecial Weather StatementGLDLogan28 min
May 24, 3:49 AM MDTSpecial Weather StatementGLDGove26 min
May 24, 4:30 AM MDTSpecial Weather StatementGLDGove30 min
May 24, 11:22 AM MDTFlash Flood WatchGLDCheyenne, Decatur, Graham, Norton, Rawlins, Sheridan and 2 more22 hr
May 24, 1:53 PM MDTSpecial Weather StatementGLDSherman22 min
May 24, 2:22 PM MDTTornado WarningGLDSherman23 min
May 24, 2:23 PM MDTSpecial Weather StatementGLDWallace37 min
May 24, 2:28 PM MDTSpecial Weather StatementGLDGreeley32 min
May 24, 2:47 PM MDTTornado WarningGLDSherman28 min
May 24, 2:52 PM MDTSevere Thunderstorm WarningGLDGreeley, Wallace18 min
May 24, 2:53 PM MDTTornado WarningGLDSherman37 min
May 24, 3:03 PM MDTSevere Thunderstorm WarningGLDSherman, Thomas57 min
May 24, 3:10 PM MDTTornado WarningGLDCheyenne, Sherman35 min
May 24, 3:28 PM MDTSevere Thunderstorm WarningGLDCheyenne, Decatur, Logan, Rawlins, Sheridan, Sherman and 2 more62 min
May 24, 3:48 PM MDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas18 min
May 24, 3:49 PM MDTSevere Thunderstorm WarningGLDCheyenne, Decatur, Rawlins, Sheridan, Sherman, Thomas41 min
May 24, 4:07 PM MDTTornado WarningGLDCheyenne, Rawlins38 min
May 24, 4:14 PM MDTSevere Thunderstorm WarningGLDWichita48 min
May 24, 4:30 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins60 min
May 24, 4:31 PM MDTFlash Flood WarningGLDCheyenne, Sherman3 hr
May 24, 4:52 PM MDTSpecial Weather StatementGLDGove, Logan, Sheridan, Thomas23 min
May 23, 6:23 PM MDTSevere Thunderstorm WarningGLDYuma67 min
May 23, 6:32 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma58 min
May 23, 7:43 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma62 min
May 23, 8:18 PM MDTFlash Flood WarningGLDKit Carson, Yuma4 hr
May 24, 12:38 AM MDTSpecial Weather StatementGLDKit Carson37 min
May 24, 1:00 AM MDTSevere Thunderstorm WarningGLDKit Carson31 min
May 24, 11:28 AM MDTSpecial Weather StatementGLDCheyenne32 min
May 24, 11:45 AM MDTSevere Thunderstorm WarningGLDCheyenne45 min
May 24, 12:28 PM MDTSpecial Weather StatementGLDCheyenne32 min
May 24, 12:47 PM MDTSevere Thunderstorm WarningGLDCheyenne43 min
May 24, 1:03 PM MDTSevere Thunderstorm WarningGLDKit Carson23 min
May 24, 1:24 PM MDTSevere Thunderstorm WarningGLDCheyenne21 min
May 24, 1:25 PM MDTSevere Thunderstorm WarningGLDCheyenne16 min
May 24, 1:28 PM MDTSpecial Weather StatementGLDKit Carson32 min
May 24, 1:36 PM MDTFlash Flood WarningGLDCheyenne, Kit Carson, Yuma6 hr
May 24, 1:49 PM MDTSpecial Weather StatementGLDYuma41 min
May 24, 2:06 PM MDTSevere Thunderstorm WarningGLDKit Carson24 min
May 24, 2:12 PM MDTSevere Thunderstorm WarningGLDKit Carson33 min
May 24, 2:42 PM MDTFlash Flood WarningGLDKit Carson, Yuma6 hr
May 24, 3:06 PM MDTSevere Thunderstorm WarningGLDYuma39 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.